Alert archive / Rhode Island / River Flood Warnings in 2024
River Flood Warning 69, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Dec 11, 2024, 9:30 PM EST for Washington County, Rhode Island. It took effect at Dec 11, 2024, 11:11 PM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2024, 9:30 PM EST (02:30 UTC)
- In effect from
- Dec 11, 2024, 11:11 PM EST
- Expired
- Dec 13, 2024, 4:49 AM EST
- In force
- 30 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Washington County, RI
The radar
The Boston radar (KBOX), 69 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wood River at Hope Valley (HOPR1). The gauge peaked at 6.10 ft at Dec 12, 2024, 11:00 AM EST.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01118000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
768
WGUS41 KBOX 120230
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
930 PM EST Wed Dec 11 2024
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Rhode Island...
Wood River At Hope Valley affecting Washington County.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 930 AM EST.
&&
RIC009-121430-
/O.NEW.KBOX.FL.W.0069.241212T0515Z-241212T2015Z/
/HOPR1.1.ER.241212T0515Z.241212T0600Z.241212T1415Z.UU/
930 PM EST Wed Dec 11 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 5.0 feet, In Richmond, floodwaters begin to pond onto
Wood River Drive. In Hopkinton off of Main Street, the Wood River
begins to flood Dow Park.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Wednesday the stage was 4.4 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 5.1 feet just after
midnight tonight. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
Loconto4 follow-up statements
652
WGUS81 KBOX 120326
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1026 PM EST Wed Dec 11 2024
...The Flood Warning is extended for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Kent and Providence Counties.
Wood River At Hope Valley affecting Washington County.
For the Pawtuxet River...including Cranston, Scituate Reservoir...
Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at noon EST.
&&
RIC009-121700-
/O.EXT.KBOX.FL.W.0069.241212T0411Z-241213T0400Z/
/HOPR1.1.ER.241212T0411Z.241212T1200Z.241212T2200Z.UU/
1026 PM EST Wed Dec 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 5.0 feet, In Richmond, floodwaters begin to pond onto
Wood River Drive. In Hopkinton off of Main Street, the Wood River
begins to flood Dow Park.
* ADDITIONAL DETAILS...
- At 9:15 PM EST Wednesday the stage was 4.7 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 5.4 feet tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
RIC003-007-121700-
/O.EXT.KBOX.FL.W.0068.241212T0449Z-241212T1845Z/
/CRAR1.1.ER.241212T0449Z.241212T0600Z.241212T1245Z.NO/
1026 PM EST Wed Dec 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 9.0 feet, Minor lowland flooding will occur along the
river as it flows through Warwick and Cranston.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Wednesday the stage was 8.7 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 9.2 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
Loconto246
WGUS81 KBOX 120759
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
259 AM EST Thu Dec 12 2024
...The Flood Warning is extended for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Kent and Providence Counties.
Wood River At Hope Valley affecting Washington County.
For the Pawtuxet River...including Cranston, Scituate Reservoir...
Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 230 PM EST.
&&
RIC009-122000-
/O.EXT.KBOX.FL.W.0069.000000T0000Z-241213T0800Z/
/HOPR1.1.ER.241212T0317Z.241212T1200Z.241213T0200Z.UU/
259 AM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, In Richmond, the Wood River renders
portions of Wood River Drive and Wood River Circle impassable. In
Hopkinton, the Wood River floods sections of Dow Park off of Main
Street.
* ADDITIONAL DETAILS...
- At 2:15 AM EST Thursday the stage was 5.8 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:15 AM EST Thursday was 5.8 feet.
- Forecast...The river is expected to rise to a crest of 6.0
feet this morning. It will then fall below flood stage late
this evening.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
RIC003-007-121930-
/O.EXT.KBOX.FL.W.0068.000000T0000Z-241212T1930Z/
/CRAR1.1.ER.241212T0422Z.241212T0645Z.241212T1330Z.NO/
259 AM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until this afternoon.
* IMPACTS...At 9.0 feet, Minor lowland flooding will occur along the
river as it flows through Warwick and Cranston.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Thursday the stage was 9.2 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:45 AM EST Thursday was 9.2 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 4.9 feet early Sunday
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
Frank004
WGUS81 KBOX 121729
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1229 PM EST Thu Dec 12 2024
...The Flood Warning is extended for the following rivers in Rhode
Island...Connecticut...
Pawcatuck River At Westerly affecting New London and Washington
Counties.
Wood River At Hope Valley affecting Washington County.
...The Flood Warning is cancelled for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Providence and Kent Counties.
For the Pawcatuck River...including Westerly, Wood River Junction...
Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 130 PM EST.
&&
RIC003-007-121830-
/O.CAN.KBOX.FL.W.0068.000000T0000Z-241212T1729Z/
/CRAR1.1.ER.241212T0422Z.241212T0915Z.241212T1215Z.NO/
1229 PM EST Thu Dec 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pawtuxet River At Cranston.
* ADDITIONAL DETAILS...
- At 11:45 AM EST Thursday the stage was 8.1 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to fall to 4.8 feet Sunday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
CTC011-RIC009-130530-
/O.EXT.KBOX.FL.W.0070.000000T0000Z-241213T2100Z/
/WSTR1.1.ER.241212T1022Z.241212T1500Z.241213T1500Z.UU/
1229 PM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pawcatuck River at Westerly.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 8.0 feet, Floodwaters approach lowest lying homes
along Hiscox Road in Westerly. Along Route 3, flooding occurs at
some homes in French Village in Hopkinton.
* ADDITIONAL DETAILS...
- At 12:00 PM EST Thursday the stage was 7.8 feet.
- Bankfull stage is 7.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 PM EST Thursday was 7.9 feet.
- Forecast...The river is expected to rise to a crest of 7.9
feet this afternoon. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4134 7189 4144 7188 4146 7177 4135 7174
4131 7185
$$
RIC009-130530-
/O.EXT.KBOX.FL.W.0069.000000T0000Z-241213T0920Z/
/HOPR1.1.ER.241212T0317Z.241212T1600Z.241213T0320Z.UU/
1229 PM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, In Richmond, the Wood River renders
portions of Wood River Drive and Wood River Circle impassable. In
Hopkinton, the Wood River floods sections of Dow Park off of Main
Street.
* ADDITIONAL DETAILS...
- At 11:15 AM EST Thursday the stage was 6.1 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:15 AM EST Thursday was 6.1 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 3.1 feet Sunday
morning.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
Dooley965
WGUS81 KBOX 130336
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1036 PM EST Thu Dec 12 2024
...The Flood Warning is extended for the following rivers in Rhode
Island...
Wood River At Hope Valley affecting Washington County.
...The Flood Warning continues for the following rivers in Rhode
Island...Connecticut...
Pawcatuck River At Westerly affecting Washington and New London
Counties.
For the Pawcatuck River...including Westerly, Wood River Junction...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 500 AM EST.
&&
RIC009-131000-
/O.EXT.KBOX.FL.W.0069.000000T0000Z-241213T0949Z/
/HOPR1.1.ER.241212T0317Z.241212T1600Z.241213T0349Z.UU/
1036 PM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Wood River at Hope Valley.
* WHEN...Until late tonight.
* IMPACTS...At 5.0 feet, In Richmond, floodwaters begin to pond onto
Wood River Drive. In Hopkinton off of Main Street, the Wood River
begins to flood Dow Park.
* ADDITIONAL DETAILS...
- At 9:15 PM EST Thursday the stage was 5.3 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 PM EST Thursday was 6.1 feet.
- Forecast...The river is expected to fall below flood stage
overnight and continue falling to 3.1 feet Sunday evening.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
CTC011-RIC009-131545-
/O.CON.KBOX.FL.W.0070.000000T0000Z-241213T2100Z/
/WSTR1.1.ER.241212T1022Z.241212T2145Z.241213T1500Z.UU/
1036 PM EST Thu Dec 12 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pawcatuck River at Westerly.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 8.0 feet, Floodwaters approach lowest lying homes
along Hiscox Road in Westerly. Along Route 3, flooding occurs at
some homes in French Village in Hopkinton.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Thursday the stage was 7.6 feet.
- Bankfull stage is 7.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 PM EST Thursday was 8.0 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 6.1 feet Sunday
evening.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4134 7189 4144 7188 4146 7177 4135 7174
4131 7185
$$
FrankWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:55 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 11, 6:55 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
655 PM EST Wed Dec 11 2024
.SYNOPSIS...
A strong cold front approaching from the west will bring periods of
heavy rain into this evening along with a round of strong to
damaging wind gusts later today into this evening. The heavy rain
may also result in some stream/mainstem river flooding along with
the risk for localized urban flooding. Dry, blustery and seasonable
temperatures on tap for Thursday behind this system. Below normal
temperatures and dry conditions expected Friday and Saturday.
Sunday through early next week trends more unsettled with
periods of precipitation possible with normal to slightly above
normal temperatures.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
7PM Update:
A fine line has developed across the southern coastal waters in
response to the strengthening LLJ and up to 250 J/kg of MUCAPE.
Have seen lightning activity increase over the last 30 minuets
as it move towards the Cape and Islands. Otherwise current
forecast remains on track. Latest hi-res guidance has rain
moving offshore just after midnight. Gusty WNW winds of 30-40mph
continue through the night even after the rain ends.
Key Messages:
* Additional rainfall of 1-2", locally 3" through tonight.
* Some stream/mainstem river and localized urban flooding possible.
* Strong to damaging wind gusts up to 50-60mph this afternoon and
evening, easing slightly after midnight.
* Thunder risk is low, but cannot rule out a isolated rumble of
thunder.
This afternoon through the first-half of the night will be the worst
of this dynamic system. A deep trough extends southward near the
Gulf of Mexico and with a robust LLJ, anomolous PWATs are being
advected northward. The result will be a period of strong to
damaging wind gusts, periods of heavy rain along with the potential
for some flooding and perhaps a few embedded thunderstorms ahead of
the approaching cold front.
List of impacts:
1. Heavy Rain and Flooding Potential:
A round of torrential rainfall early this afternoon will give way to
a brief lull, especially along I-95 from Providence to Boston for
the first-half of the evening commute, while widespread rainfall
continues across the rest of SNE. Driving these heavier bouts of
rain are the anomolous PWATs, those surge into afternoon/evening
between 1.5" to 1.9", which is 3 to 4 standard deviations above
normal, accompanied by strong forcing with a southerly LLJ of 80-90+
knots developing at 925mb. The combination of anomolous PWATS and
strong forcing results in a windswept heavy rain for the remainder
of the afternoon and evening. An additional widespread 1.0" to 2.0",
with locally as much as 3.0" across eastern CT is expected, on top
of the 0.5" to 1.0" which fell earlier today. A lot of this heavy
rain coincides with the evening commute and result in the potential
for localized urban flooding. A Flood Watch remains in effect for
much of the area, away from Boston, mainly for small stream and
river flooding. A quick look at area rivers, the CT River from
northern MA down through CT bares watching due to todays rain and
the snowmelt from the north. CT River at Montague has a 49% chance of
exceeding minor flood stage by Thursday morning, while the CT River
at Middle Haddam has a 47% chance of exceeding minor flood stage by
Friday night. Something we will continue to monitor across all of
SNE.
As for the fine line, CAMs continue to indicate there is the
potential for a fine line to develop and move across SNE late this
afternoon into the evening. Whether or not there is thunder remains
uncertain, as there is little instability. BUFKIT soundings show
little MUCAPE, less than 250 units. Will continue an isolated chance
of thunder into this evening, though it is looking less likely. The
bigger issue, is the transportation of the stronger winds to the
surface.
2. Strong to Damaging Wind Gusts:
Mentioned above, 925mb LLJ is rather impressive with a southerly jet
between 75 and 95 knots, and will be on top of our region late this
afternoon into the early evening. We will be able to tap into the
robust jet and mix down gusts 50 to 60 mph, across SE MA, RI, and
area east of I-495 in northeast MA, with potentially isolated higher
gusts along the immediate south coast. As for areas west of I-495
and across CT, winds aloft are not as strong, and should result in
gusts 40-50 mph. A High Wind Warning remains in effect for eastern
MA, RI, and neighboring southeast CT. Elsewhere, a Wind Advisory
also continues to remain in effect for northern CT and central MA.
3. Nuisance Coastal Flooding for northern Narragansett Bay:
Very nuisance coastal flooding is possible for the northern extent
of Narragansett Bay at the afternoons high tide, 4:17pm, and may
continue for a few hours post high tide due to the persistent
southerly flow. Currently, the forecast of Fox Point is 6.3 MLLW and
this falls below Minor Flood which is 7.0'. We have opt to not issue
and coastal flood headlines as a result. &&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
The rain and strongest winds will begin to diminish after midnight
as the cold front races off shore. Behind it, still will have gusty
westerly winds 20 to 30 mph. Skies will be slower to clear tonight
but will trend towards clear by sunrise tomorrow. With falling
temperatures overnight into the the low 30s cannot rule out some
patchy black ice. But given the elevated winds tonight, the it
should preclude any widespread black ice to form. Areas that are
protected from the wind would stand the best chance of having black
ice form.
Chilly and breezy conditions into Thursday as high pressure builds
in from the west. With the cyclonic flow, a few snow showers from
the Great Lakes may approach western SNE. Otherwise more in the way
of sunshine, breezy west winds 25 to 30 mph continue, with highs in
the 30s to 40F, but will feel as if it were in the 20s to low 30s.
Dry and cold conditions continue overnight with lows falling into
the teens and 20s with diminishing westerly winds. &&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Key Messages:
*Dry conditions with below-normal temperatures Friday through the
weekend
*Warming up next week with unsettled weather
Polar high pressure continues to build in for the weekend, keeping
conditions dry. Temperatures on Friday and Saturday will be below
normal in the low to mid-30s for highs and low to mid-teens for
lows. Friday will feel the coldest, with gusty west winds bringing
the feel-like temperatures down into the low 20s. Temperatures on
Sunday begin to warm to the upper 30s to the low 40s. Skies Friday
and Saturday remain mostly clear, turning more cloudy Sunday ahead
of our next potential system Monday.
Polar high pressure moves off to the east, allowing a warming trend
to begin early next week. Several weak shortwaves will pass through
the region over the next week, bringing back a more active and
unsettled pattern. Timing these systems along with Ptype is very
uncertain, with large spread in global deterministic and ensemble
guidance.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00z TAF Update:
Through 06z Tonight...Moderate confidence.
Dynamic system brings periods of moderate to heavy rainfall,
strong wind gust, and low ceilings and visibility through
roughly midnight. IFR ceilings are beginning to lift to MVFR
now that the warm from has lifted to the north. As for the wind,
gusts of 40-50 knots continue near coastal terminals. In
addition, the LLWS is significant, with the LLJ at 2,000 between
60-80 knots. a fine line has developed this evening and has had
a history of producing isolated rumbles of thunder.
06z Tonight into Thursday...High Confidence.
CIGS turn VFR quickly as rain comes to an end between 04-08z
tonight. Gusty west winds around 30 knots continue through
Thursday afternoon.
Thursday Night...High confidence.
VFR. Diminishing west wind, gust less than 20 knots.
KBOS Terminal...Moderate Confidence in TAF.
Moderate to heavy rain and even a rumble of thunder possible
through 04z, then rain begins to lighten up and cigs should
become VFR by 06z. VFR with gusty west winds up to 30 knots
through Thursday afternoon
KBDL Terminal...Moderate Confidence in TAF.
Rain should come to an end around 03z, but showers could linger
until 06z. CIGS quickly become VFR by 06z tonight. Gusty west
winds up to 30 knots possible through Thursday afternoon.
Outlook /Friday through
Monday/...
Friday: VFR. Breezy.
Friday Night through Saturday Night: VFR.
Sunday: VFR. Slight chance RA, slight chance SN.
Sunday Night: VFR. Chance RA, chance SN.
Monday: Chance RA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
245 PM Update:
Key Messages:
* Dangerous Conditions for Mariners
* Southerly Storm-Force Gusts to 55 kt Late This Afternoon through
Early Overnight, Seas Offshore Building up to 18 Ft.
* Southwest to West Gusts 35-40 kt Early Thurs AM, Gradually
Decreasing Thru Thurs.
Late This Afternoon through Overnight: High confidence.
Dangerous conditons are expected for mariners in this period, with
southerly wind gusts increasing significantly to 45-55 kt starting
late this afternoon, peaking thru midnight. Very rough waves with a
deep southerly fetch, with wave heights peaking up to 18 ft
offshore, with 6 to 10 ft waves in the nearshore non-bay areas. A
windshift to WSW to W is expected overnight with gusts in the 35-45
kt range. Storm Warnings are in effect for all waters and those will
need to be downshifted to Gale Warnings as conditions warrant, with
Gale conditions on all waters extending into a part of Thursday.
A line of visibility-reducing downpours will also move through the
waters tonight, potentially bringing the risk for lightning as well
as a low probability for waterspouts.
Thursday: High confidence.
W gusts 30-35 kt thru Thurs, although gusts will be gradually
subsiding through the aftn hours to SCA levels (25-30 kt) by late
aftn/sundown. Gradually decreasing seas to around 10 ft over outer
waters by sundown, and around 3-5 ft nearshore (non-bays).
Thursday Night: High confidence.
Westerly gusts decrease to around 20-25 kt early Thurs night, then
becoming around 15-20 kt into early Fri AM. Gradually decreasing
seas to around 3-6 ft, with a continued need for SCAs into the
evening/overnight.
Outlook /Friday through Monday/...
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday through Sunday: Winds less than 25 kt.
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain.
Monday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Thursday morning for CTZ002>004.
Wind Advisory until 1 AM EST Thursday for CTZ002>004.
MA...Flood Watch through Thursday morning for MAZ002>004-008>012-
017>021-026.
Wind Advisory until 1 AM EST Thursday for MAZ004-010>012-026.
High Wind Warning until 1 AM EST Thursday for MAZ005>007-
013>024.
RI...Flood Watch through Thursday morning for RIZ001>007.
High Wind Warning until 1 AM EST Thursday for RIZ001>008.
MARINE...Storm Warning until 1 AM EST Thursday for ANZ230.
Storm Warning until 1 AM EST Thursday for ANZ231>234-250-251-
254>256.
Storm Warning until 11 PM EST this evening for ANZ235>237.
&&
SYNOPSIS...Dooley/KP
NEAR TERM...Dooley/KP
SHORT TERM...Dooley
LONG TERM...Mensch
AVIATION...Dooley/KP
MARINE...Loconto/KPIn the hours before
Local storm report, Dec 11, 5:54 PM EST, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
554 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Non-Tstm Wnd Dmg 2 SW Swansea 41.73N 71.21W
12/11/2024 Bristol MA Law Enforcement
Numerous trees downed near Sydney Ave.
Relayed by amateur radio.
&&
ALLocal storm report, Dec 11, 5:55 PM EST, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
555 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Non-Tstm Wnd Dmg 4 SW North Kingstown 41.54N 71.51W
12/11/2024 Washington RI Law Enforcement
Downed powerlines on Exeter Rd. Relayed by
Amateur radio.
&&
ALLocal storm report, Dec 11, 5:57 PM EST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
557 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Non-Tstm Wnd Dmg 2 ENE Hingham 42.25N 70.85W
12/11/2024 Plymouth MA Amateur Radio
Tree down on house on Hull St.
&&
ALLocal storm report, Dec 11, 6:00 PM EST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
600 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Dmg 3 S Richmond 41.46N 71.64W
12/11/2024 Washington RI Law Enforcement
Trees downed on wires on Shannock Hill Rd in
Richmond. Relayed by amateur radio.
&&
ALLocal storm report, Dec 11, 6:01 PM EST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
601 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Dmg 3 SSW West Warwick 41.66N 71.54W
12/11/2024 Kent RI Law Enforcement
Tree down on Interstate 95 near Exit 21 in
West Greenwich RI. Relayed by Amateur radio.
&&
ALLocal storm report, Dec 11, 6:02 PM EST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
602 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Non-Tstm Wnd Dmg 2 SSW Norwood 42.15N 71.20W
12/11/2024 Norfolk MA Utility Company
Tree down on Coney St in Walpole per DPW.
&&
ALThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 8:44 PM EST | River Flood Warning | BOX | Kent, Providence | 16 hr |
| Dec 11, 10:04 PM EST | Special Weather Statement | BOX | Bristol, Kent, Newport, Providence, Washington | 56 min |
| Dec 12, 4:26 AM EST | River Flood Warning | BOX | Washington | 62 hr |
Nearby
River Flood Warnings in Rhode Island, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.